MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that something is broken off from the sheath.No other information available.
 
Event or Problem Description
On 05/15/2022 the customer reported the product issue was identified during the transeptal.During an af procedure, the physician did the transseptal with an sl0 sheath (non-bwi product).He then exchanged this sheath for the guidestar 13.5fr.Afterwards he used the guidestar dilator through the sheath in order to advance it into the la.When removing the dilator from the guidestar sheath, the physician noticed that part of the hub / cap of the valve came off.Additionally, the product was used during an af procedure.There was no intervention and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.One 13.5f guidestar steerable guiding sheath was received with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, when the physician removed the dilator from the sheath, part of the hub cap came off.Upon evaluation of the returned product, it was found that half the hubcap was detached from the sheath but it was not returned for evaluation.There is breakage of the cap material which is located at the bottom of the cap where it is bonded to the sheath's hub.Also, the valve remained in its original intended position.The dilator hub lock nut looked normal with no cracks.The dilator shaft was misshapen and wavy likely due to over manipulation.The lot number was not provided by the customer; therefore, the device history record could not be reviewed, however, inspection procedures require any oscor product to pass all in-process and qa final inspection before shipping to the customer.Returned device analysis revealed the sheath was within manufacturing specifications.Half of the hub cap was detached from the hub but was not returned for evaluation.There is breakage of the cap material which is located at the bottom of the cap, where it is bonded to the sheath's hub.This confirms that there was enough glue to hold the cap in place.Since the dilator was returned in a misshapen state, it is possible that there was lateral force applied while withdrawing the dilator from the sheath causing the cap to detach from the hub.The threaded caps are checked 100% by qa to ensure they adhere to the hub.The device history record could not be checked for any related issues as the lot number was unknown.No manufacturing defects were found.Per procedure (non-peelable sheath final assembly) · using glue dispensing tip place a ring of glue below the seal around the outer rim of the sheath hub.Place the bonded cap (appropriate color) with properly seated seal over the hub and secure it in the sheath assembly fixture.Allow the sheath to remain in the fixture for at least 2 minutes after securing the last sheath in the fixture.After removal from fixture, ensure there is no excess adhesive.· after removal from the fixture, each sheath assembly shall be laid flat on the table for a minimum of 15 minutes before proceeding.Sheath assemblies must remain undisturbed for a minimum of 15 minutes.· visually inspect bonded caps after curing.Gap between bonded cap and hub should not exceed 0.020".Sheath should be free of damages and defects.Per procedure (destino steerable guiding sheath in-process and final inspection) cap retention torque verification sample size 100% · place the threaded cap adapter over the assembled cap by aligning with the adapter with the flats of the cap.· position the device and reverse torque wrench in the horizontal position.Ensure the cap adapter remains flush with the threaded cap at all times while torque is being applied.· rotate the torque wrench counter clockwise until the pre-set torque value is met.This will be confirmed by an alarm.· reject the device if the cap becomes un-threaded from the hub before reaching the pre-set torque value.· with naked eye, inspect if cap is not properly assembled to the sheath overmolded hub.Sheath hub should be free of damages and defects.Per ifu the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Insert the sheath assembly over the guidewire to access the desired venous vasculature.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Based on the investigation, a capa is not required as there was no issue reported for the device performance or quality.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key14168741
Report Number1035166-2022-00056
Device Sequence Number5012485
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD141101
Device Catalogue NumberD141101
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown